Alert archive / Pennsylvania / Flash Flood Warnings in 2010
Flash Flood Warning 12, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jul 9, 2010, 3:36 PM EDT for Westmoreland County, Pennsylvania. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2010, 3:36 PM EDT (19:36 UTC)
- Expired
- Jul 9, 2010, 7:45 PM EDT
- In force
- 4 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Flood severity
- None
County Westmoreland County, PA
The radar
The Pittsburgh radar (KPBZ), 68 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.6 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 414 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 973 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 1:59 PM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jul 9, 1:59 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 159 PM EDT FRI JUL 9 2010 .SYNOPSIS... A COLD FRONT WILL CROSS THE AREA TODAY AND THIS EVENING...BRINGING SHOWERS AND THUNDERSTORMS. HIGH PRESSURE WILL BUILD ACROSS THE AREA FOR THE WEEKEND INTO EARLY NEXT WEEK...BRINGING DRY AND SEASONABLE CONDITIONS. && .NEAR TERM /THROUGH SATURDAY/... A COLD FRONT ENTERING EASTERN OHIO THIS AFTN WILL MOVE EAST INTO WESTERN PA LATE THIS AFTN/EARLY EVENING...AND INTO WESTERN MD BY MIDNIGHT. SHWR/TSTM ACTIVITY IS INCREASING AHEAD OF THE FRONT AND THIS TREND WILL CONTINUE THROUGH THE LATE AFTN AS THE FRONT MAKES ITS CROSSING. SOME OF THE SHWRS WILL BE LOCALLY HEAVY. EXPECT AREAL AVERAGE RAINFALL AMOUNTS OF 0.50 TO 1.25 INCHES. WITH DEEP LAYER SHEAR SOMEWHAT LIMITED...DO NOT EXPECT ORGANIZED STRONG/SEVERE TSTMS...WITH PERHAPS GUSTY WINDS WITH THE STRONGER STORMS. PRECIP WILL DIMINISH WEST TO EAST TNGT AS THE FRONT EXITS...WITH EASTERN OHIO MAINLY DRY BY MIDNIGHT...AND WESTERN PA MAINLY DRY BY SATURDAY MORNING. CONCERNING POST FRONTAL FOG DEVELOPMENT SATURDAY MORNING...MODEL PROFILES CONTINUE TO INDICATE STRATUS DEVELOPMENT WOULD BE MORE FAVORABLE OVER FOG DUE TO SURFACE LAYER WIND SPEEDS 5-8 MPH...THUS WILL LINGER SOME CLOUDS POST-FRONTAL PASSAGE IN LIEU OF FOG. SKIES WILL CLEAR SATURDAY AFTN AS HIGH PRESSURE BUILDS IN. LESS HUMID CONDITIONS WILL PREVAIL SATURDAY...WITH HIGH TEMPERATURES CLOSE TO NORMAL. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/... SURFACE HIGH PRESSURE WILL RESULT IN DRY CONDITIONS. A WEAK RIPPLE IN THE UPPER LEVEL FLOW MAY CLIP THE AREA FROM THE NORTH ON SUNDAY...BUT THINK THIS WILL PRODUCE SOME MID LEVEL CLOUDS AT MOST. THE NEXT FRONTAL SYSTEM WILL APPROACH FROM THE WEST ON MONDAY...BUT THINK SIGNIFICANT LIFT WILL REMAIN WEST THROUGH MONDAY AFTN...THUS WILL KEEP CONDITIONS DRY WITH SOME INCREASING CLOUDS MONDAY AFTN. NEAR NORMAL TEMPERATURES WILL PREVAIL THROUGH SUNDAY...WARMING TO AROUND 5 DEGREES ABOVE NORMAL MONDAY. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... THE APPROACH OF NEXT FRONTAL SYSTEM WILL AFFECT THE REGION BY LATE MONDAY NIGHT. CHANCE SHOWERS AND THUNDERSTORMS LATER MONDAY NIGHT AND REMAIN THROUGH EARLY WEDNESDAY EVENING AS FRONTAL SYSTEM LINGERS IN THE AREA. MODELS DIFFER ON TIMING AND STRENGTH OF DISTURBANCES MOVING ALONG FRONT, BUT IN AGREEMENT FOR CHANCE OF SHOWERS THROUGH THAT PERIOD. SEASONAL TEMPERATURES THOUGH WEDNESDAY...THEN INCREASE TO ABOVE NORMAL VALUES THURSDAY AND FRIDAY. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... SHOWERS AND THUNDERSTORMS RAPIDLY INCREASING IN COVERAGE. MVFR CONDITIONS WITH ISOLATED IFR CONDITIONS IN SOME HEAVIER RAIN AREAS. COLD FRONT MOVES THOUGH THE AREA. AREAS OF MVFR CAN BE EXPECTED. TSTM COVERAGE WILL GENERALLY BE SCATTERED...WITH TEMPO GROUPS MENTIONED THIS AFTN/EARLY EVENING. SHWRS WILL DECREASE THIS EVENING/OVERNIGHT AS THE FRONT MOVES EASTWARD WITH STRATUS AND 5-6 MI VSBY RESTRICTIONS. RESIDUAL SHOWERS AND RESTRICTIONS WILL END SATURDAY MORNING AS THE COLD FRONT EXITS TO THE EAST. HIGH PRESSURE WILL BRING VFR TO THE REGION SATURDAY AFTERNOON THROUGH MONDAY. THE NEXT FRONTAL SYSTEM IS FORECAST AFFECT THE AREA MONDAY NIGHT THROUGH MIDWEEK BRINGING SHOWERS AND POTENTIAL RESTRICTIONS. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jul 9, 4:10 AM EDT, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 410 AM EDT FRI JUL 9 2010 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-100815- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK- BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 410 AM EDT FRI JUL 9 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 9, 1:43 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 143 PM EDT FRI JUL 9 2010 PAZ007>009-013>016-020>023-029>032-WVZ001>004-012-021-022-091930- MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- INCLUDING THE CITIES OF...SHARON...HERMITAGE...GROVE CITY... GREENVILLE...FARRELL...OIL CITY...FRANKLIN...SUGARCREEK... TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER...ZELIENOPLE... CLARION...PUNXSUTAWNEY...BROOKVILLE...REYNOLDSVILLE...BROCKWAY... ALIQUIPPA...BEAVER FALLS...AMBRIDGE...MONACA...BEAVER... PITTSBURGH METRO AREA...KITTANNING...FORD CITY...LEECHBURG... FREEPORT...APOLLO...INDIANA...WASHINGTON...CANONSBURG...DONORA... CALIFORNIA...CHARLEROI...MONONGAHELA...MCMURRAY...GREENSBURG... NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...WAYNESBURG... FAIRDALE...UNIONTOWN...CONNELLSVILLE...OHIOPYLE...TORONTO... WEIRTON...WHEELING...MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT... MORGANTOWN 143 PM EDT FRI JUL 9 2010 SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AHEAD OF A COLD FRONT THROUGH 330 PM. THE STRONGER STORMS ARE CAPABLE OF PRODUCING WIND GUSTS TO 35 MPH...PEA SIZED HAIL...AND RAINFALL OF OVER 1 INCH WHICH MAY RESULT IN PONDING OF WATER ON ROADWAYS...AS WELL AS LOCALIZED FLOODING OF POOR DRAINAGE AREAS. OHZ039>041-048>050-057>059-068-069-091930- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE- INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER... UHRICHSVILLE...CARROLLTON...EAST LIVERPOOL...SALEM...COLUMBIANA... EAST PALESTINE...WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ... HOPEDALE...STEUBENVILLE...ZANESVILLE...CAMBRIDGE... MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE... SHADYSIDE...BRIDGEPORT...CALDWELL...WOODSFIELD 143 PM EDT FRI JUL 9 2010 A COLD FRONT WILL PUSH INTO EASTERN OHIO THROUGH 330 PM...WITH SHOWERS AND THUNDERSTORMS INCREASING. THE STRONGER STORMS ARE CAPABLE OF PRODUCING WIND GUSTS TO 35 MPH...PEA SIZED HAIL...AND RAINFALL OF OVER 1 INCH WHICH MAY RESULT IN PONDING OF WATER ON ROADWAYS...AS WELL AS LOCALIZED FLOODING OF POOR DRAINAGE AREAS.
Local storm report, Jul 9, 3:19 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
319 PM EDT FRI JUL 09 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HEAVY RAIN CLARION 41.21N 79.38W
07/09/2010 E2.00 INCH CLARION PA LAW ENFORCEMENT
2.00 INCHES IN APPROX 30 MINUTES
0230 PM FLOOD SCOTT TOWNSHIP 40.08N 80.07W
07/09/2010 WASHINGTON PA NWS EMPLOYEE
UP TO A FOOT OF WATER ON 376 EAST BETWEEN MILE MARKER 63
AND 64
0300 PM HEAVY RAIN S RIMERSBURG 41.04N 79.50W
07/09/2010 M3.30 INCH CLARION PA TRAINED SPOTTER
3.30 INCHES IN 1 HOUR MEASURED IN RAIN GAGE
0300 PM HEAVY RAIN NEW KENSINGTON 40.57N 79.75W
07/09/2010 M1.05 INCH WESTMORELAND PA TRAINED SPOTTER
1.05 INCHES IN 1 HOUR
&&
ASMITHLocal storm report, Jul 9, 3:21 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PITTSBURGH PA
321 PM EDT FRI JUL 09 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM FLOOD SCOTT TOWNSHIP 40.39N 80.08W
07/09/2010 ALLEGHENY PA NWS EMPLOYEE
UP TO A FOOT OF WATER ON 376 EAST BETWEEN MILE MARKER 63
AND 64
&&
ASMITHThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 2:41 PM EDT | Flash Flood Warning | PBZ | Allegheny, Armstrong, Butler, Clarion | 3 hr |
| Jul 9, 3:43 PM EDT | Special Weather Statement | PBZ | Allegheny | 62 min |
| Jul 9, 3:59 PM EDT | Special Weather Statement | PBZ | Jefferson | 61 min |
| Jul 9, 4:37 PM EDT | Flash Flood Warning | PBZ | Beaver | 3 hr |
| Jul 9, 4:49 PM EDT | Special Weather Statement | PBZ | Clarion, Jefferson | 56 min |
| Jul 9, 6:15 PM EDT | Flash Flood Warning | PBZ | Monongalia | 3 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.